MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION EMERGE; CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS

BOSTON SCIENTIFIC CORPORATION EMERGE; CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS
Model Number 7134
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 11/02/2018
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that balloon rupture occurred.The 38mmx3mm target lesion was located in the mildly tortuous and moderately calcified circumflex artery.A 2.00mm x 20mm emerge balloon catheter was advanced for dilatation.However, the balloon ruptured.The device was completely removed from the patient and the procedure was completed with another of the same device.No patient complications were reported and patient's status was stable.
 
Additional Manufacturer Narrative
Returned product consisted of an emerge balloon catheter with the product mandrel still in the manufactured position.The outer shaft, inner shaft, balloon and tip were visually and microscopically examined.Visual and microscopic examination revealed no damages.The balloon was tightly folded prior to inflation testing.The device was inflated to rated burst pressure and could hold pressure for 5 minutes.Inspection of the remainder of the device presented no other damage or irregularities.Product analysis did not find any tear in the balloon.
 
Event or Problem Description
It was reported that balloon rupture occurred.The 38mmx3mm target lesion was located in the mildy tortuous and moderately calcified circumflex artery.A 2.00mm x 20mm emerge balloon catheter was advanced for dilatation.However, the balloon ruptured.The device was completely removed from the patient and the procedure was completed with another of the same device.No patient complications were reported and patient status was stable.

Brand Name
EMERGE
Common Device Name
CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
MDR Report Key8148753
Report Number2134265-2018-63737
Device Sequence Number1437297
Product Code LOX
UDI-Device Identifier08714729806301
UDI-Public08714729806301
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K113220
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/07/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/02/2020
Device Model Number7134
Device Catalogue Number7134
Device Lot Number0021834255
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/07/2018
Initial Date Received by Manufacturer 11/19/2018
Supplement Date Received by Manufacturer12/17/2018
Initial Report FDA Received Date12/10/2018
Supplement Report FDA Received Date01/07/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age63 YR
Patient Weight68